Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 28, NWS Lubbock, TX

November 13, 20115 counties in Texas

NWS Lubbock, TX issued this wind advisory at Nov 13, 2011, 11:35 AM CST for 5 counties in Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2011, 11:35 AM CST (17:35 UTC)
Expired
Nov 13, 2011, 5:00 PM CST
In force
5 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 94 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 5.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2886 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

267 
WWUS74 KLUB 131735
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1135 AM CST SUN NOV 13 2011

TXZ021>023-027-028-132300-
/O.NEW.KLUB.WI.Y.0028.111113T1735Z-111113T2300Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...MULESHOE...LITTLEFIELD...OLTON
1135 AM CST SUN NOV 13 2011

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

* TIMING: STRONG WINDS WILL CONTINUE LATE THIS MORNING THROUGH
  LATE AFTERNOON.

* WINDS: SUSTAINED WESTERLY WINDS BETWEEN 30 AND 35 MPH WITH
  OCCASIONAL GUSTS UP TO 55 MPH.

* IMPACTS: DRIVING WILL BECOME DIFFICULT ESPECIALLY FOR HIGH-
  PROFILE VEHICLES ON NORTH-TO-SOUTH ROADWAYS. BLOWING DUST WILL
  ALSO RESTRICT VISIBILITIES DOWNWIND OF EXPOSED FIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE 
EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 13, 5:30 AM CST, 6 hours 5 minutes earlier.

Area forecast discussion, Nov 13, 5:30 AM CST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
530 AM CST SUN NOV 13 2011

.AVIATION...
EXPECT A NEAR REPEAT OF YESTERDAYS WEATHER. WINDS WILL BECOME
BREEZY OUT OF THE WEST BEGINNING LATE THIS MORNING AND PERSISTING
THROUGH LATE IN THE AFTERNOON. KLBB MAY SEE MINOR VISIBILITY
RESTRICTIONS DUE TO BLDU. OTHERWISE...VFR WILL PREVAIL.

&&

.PREV DISCUSSION... /ISSUED 332 AM CST SUN NOV 13 2011/

SHORT TERM...
ELEVATED FIRE WEATHER WILL BE THE MAIN CONCERNS IN THE SHORT TERM
FORECAST. MOISTURE LEVELS TODAY WILL BE A NICE CHANGE OF PACE FROM
THE PAST SEVERAL DAYS. HIGHER SURFACE THETA-E AIR WILL ADVECT INTO
THE AREA FROM THE SOUTHWEST THROUGH THE DAY. THE INCREASE IN
MOISTURE WILL LESSEN THE FIRE WEATHER THREAT A BIT. HOWEVER...STRONG
WESTERLY MID LEVEL WINDS WILL REMAIN OVER THE AREA. WINDS AT 700MB
OF 40KT WILL REMAIN WITH A HIGHER AXIS OF 50KT WINDS EXTENDING FROM
NORTHEAST NEW MEXICO INTO THE WESTERN PANHANDLE. MIXING WILL ALSO
FURTHER INCREASE THIS AFTERNOON TO 700MB OR HIGHER DESPITE THE HIGH
LEVEL CLOUDS COVERING THE REGION. ADDITIONALLY...MODELS BRING A DECK
OF MID LEVEL CLOUDS INTO THE AREA THIS AFTERNOON WHICH MAY TEMPER
THE WINDS A BIT. LESS SUBSIDENCE ON THE CAPROCK MAY ALSO FURTHER
MITIGATE THE FIRE WEATHER THREAT. HIGHEST SURFACE WINDS THIS
AFTERNOON WILL BE SIMILAR TO YESTERDAY ACROSS THE SOUTHWESTERN
TEXAS PANHANDLE. WILL SPLIT THE MET/MAV GUIDANCE ON SPEEDS BUT
WILL SIDE CLOSER TO THE MAV GIVEN THE UTTER FAILURE OF THE MET
GUIDANCE YESTERDAY. THE DOWNSLOPING WINDS WILL BATTLE THE INCREASE
IN MOISTURE FOR TEMPERATURES TODAY BUT WILL EXPECT SIMILAR
AFTERNOON TEMPERATURES TO YESTERDAY. JDV

LONG TERM...
MODELS SEEM TO HANDLE THE UPPER LOW SIMILARLY...MOVING IT FROM
BAJA ACROSS NORTHERN MEXICO ON MONDAY. BOTH THE GFS AND NAM WEAKEN
THE LOW AND MOVE IT EASTWARD TO JUST EAST OF THE BIG BEND BY 12Z
TUESDAY...A TRACK OBVIOUSLY WELL SOUTH OF THE SOUTH PLAINS.
HOWEVER...MID LEVEL MOISTURE LEVELS ARE EXPECTED TO INCREASE
ACROSS THE SOUTHERN AND EASTERN AREAS OF THE LUB CWA. THAT MAY BE
ENOUGH ALONG WITH SOME WEAK DYNAMICS TO TRIGGER A FEW SHOWERS
ACROSS THOSE AREAS MONDAY AND MONDAY NIGHT. DUE TO A SLOWER
PROGGED MOVEMENT OF THIS SYSTEM...EXTENDED SLIGHT CHANCE POPS
UNTIL 12Z TUESDAY...BUT EXPECT BETTER QUALITY LOW LEVEL MOISTURE
AND ASSOCIATED INSTABILITY AXIS TO REMAIN JUST EAST OF THE AREA.

THIS UPPER LOW EVENTUALLY WILL GET SWEPT UP WITH THE UPPER TROF
MOVING EAST ACROSS THE UPPER MIDWEST. IN ITS WAKE...A 1030 MB
SURFACE HIGH WILL BUILD SOUTHWARD INTO THE SOUTHERN PLAINS FROM
THE NORTHERN ROCKIES. THUS COOLER CONDITIONS ARE FORECAST FOR
TUESDAY AND WEDNESDAY AS A FLAT NW FLOW PATTERN KEEPS DRY
CONDITIONS ACROSS THE REGION. GUIDANCE TEMPS HAVE COME IN A
LITTLE LOWER ON WEDNESDAY AND HAVE ADJUSTED MAX TEMPS ACCORDINGLY.
SFC LEE TROFFING TO RETURN BY THURSDAY AFTERNOON AS UPPER FLOW
BECOMES ZONAL...AND THEN BACKS TO SWLY BY FRIDAY AS THE WARMING
TREND WILL CONTINUE INTO THE WEEKEND AHEAD OF LARGE DIGGING UPPER
TROUGH EXPECTED TO DEEPEN ACROSS THE WESTERN CONUS. WITH THE GULF
LIKELY WIDE OPEN AND INCREASING LOW LEVEL MOISTURE...COULD SEE A
FEW SHOWERS BY SATURDAY NIGHT OR SUNDAY BUT MUCH TOO EARLY IN
FORECAST CYCLE TO RAISE POPS SIGNIFICANTLY.

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS WILL EXIST MOSTLY FOR AREAS ON THE
CAPROCK. WINDS WILL INCREASE TO SIMILAR SPEEDS AS SEEN ON SATURDAY
WITH THE HIGHEST WINDS ACROSS THE SOUTHWESTERN TEXAS PANHANDLE.
TEMPERATURES WILL BE AROUND TEN DEGREES ABOVE SEASONAL AVERAGES
AGAIN. A SIGNIFICANT DIFFERENCE FROM YESTERDAY WILL BE INCREASED
MOISTURE LEVELS. HIGHER SURFACE MOISTURE WILL BE ADVECTED INTO THE
REGION WHICH WILL KEEP AFTERNOON RELATIVE HUMIDITY VALUES BETWEEN 20
AND 30 PERCENT. DESPITE THE HIGHER MOISTURE...STRONG WINDS WILL
CAUSE AN ELEVATED FIRE WEATHER THREAT. RFTI-MOD VALUES ARE PROGGED
TO BE AROUND A MAXIMUM VALUE OF FOUR BUT IS ALL FROM THE WIND
COMPONENT AND NONE FROM THE RELATIVE HUMIDITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        68  41  64  38  62 /   0  10  10  10   0
TULIA         71  43  67  41  63 /   0   0  20  10   0
PLAINVIEW     72  45  67  42  63 /   0  10  20  10   0
LEVELLAND     72  47  67  43  67 /   0  10  20  10   0
LUBBOCK       76  48  68  44  66 /   0  10  20  10   0
DENVER CITY   73  46  68  46  71 /   0  10  20  10   0
BROWNFIELD    75  48  69  46  70 /   0  10  20  10   0
CHILDRESS     78  49  71  45  67 /   0   0  20  20   0
SPUR          78  49  72  47  70 /   0  10  20  20   0
ASPERMONT     80  51  73  51  71 /   0  10  30  20  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01
Hazardous weather outlook, Nov 13, 3:13 AM CST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
313 AM CST SUN NOV 13 2011

TXZ021>044-140915-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
313 AM CST SUN NOV 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER
WESTERLY WINDS ARE EXPECTED TO INCREASE TO BETWEEN 20 AND 25 MPH
THIS AFTERNOON WITH RELATIVE HUMIDITY VALUES AROUND 20 PERCENT. WARM
TEMPERATURES COMBINED WITH THE WINDY CONDITIONS WILL CREATE ELEVATED
FIRE WEATHER CONDITIONS ON THE CAPROCK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.